Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 55, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 27, 2025, 3:55 PM CDT for Okaloosa County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2025, 3:55 PM CDT (20:55 UTC)
- Expired
- Apr 27, 2025, 4:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 74 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
531
WUUS54 KMOB 272055
SVRMOB
FLC091-272145-
/O.NEW.KMOB.SV.W.0055.250427T2055Z-250427T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
355 PM CDT Sun Apr 27 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
West central Okaloosa County in northwestern Florida...
* Until 445 PM CDT.
* At 355 PM CDT, a severe thunderstorm was located 7 miles southwest
of Baker, or 12 miles west of Crestview, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Baker and Crestview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3055 8660 3062 8680 3063 8679 3083 8679
3082 8653
TIME...MOT...LOC 2055Z 282DEG 7KT 3073 8678
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 1:09 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 27, 1:09 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Mobile AL 109 PM CDT Sun Apr 27 2025 ...New Aviation... .DISCUSSION... Issued at 351 AM CDT Sun Apr 27 2025 Through Monday night... Upper level shortwave energy that has topped an upper ridge stretching north over the Plains moves south along the east side of the ridge Sunday into Sunday night, allowing the ridge to become re- established Monday. Surface high pressure builds off the Carolina coast early in the coming week, with a ridge building southwest over the Southeast. A surface boundary that has stalled over the Southeast washes out and a more organized southeast to southerly flow becomes established over the Lower Mississippi River Valley and western half of the Southeast in response. Even with the onshore flow, high moisture levels over the Southeast (1.4"-1.6") see a drop Monday into Monday night (to around 1") as subsidence created drier air in the mid and upper levels over the Gulf moves inland over the Lower Mississippi River Valley. Already low rain chances Sunday (slight chance east of the Tombigbee River) decrease even further Monday as a result. Low level moisture remains high enough for patchy overnight fog to develop the next few days, though. Subsidence from the upper ridge will keep temperatures well above seasonal norms through the Near Term. High temperatures in the mid to upper 80s well inland from the coast, low to mid 80s closer to the coast are expected Sunday and Monday. Low temperatures in the low to mid 60s are expected north of I-10, mid to upper south to the coast are expected Sunday and Monday nights. A Moderate Risk of Rip Currents today quickly settles to Low as organized onshore flow eases. /16 Tuesday through Saturday... An upper ridge pivots eastward over the southeast states through Wednesday, leading to dry and continued well above normal temperatures. The influence of the ridge lessens its grip the second half of the work week as it shifts east off the southeast US coast. Meanwhile, an upper level storm system approaches the lower MS River Valley Thursday. With this feature's eastward advance, an attendant cold front settles to the coast by later in the day Friday. An increase in cloud cover and rain chances expected Thursday and Friday. The front pushes south Saturday and brings a return to drier weather. /10 && .AVIATION... (18Z TAFS) Issued at 109 PM CDT Sun Apr 27 2025 VFR conditions will prevail across nearly all of the area for the remainder of the day and into mid evening, with the exception being near isolated showers and storms late this afternoon and early this evening where brief IFR ceilings and vsby's could occur. Later tonight, patchy fog will again develop across parts of the region, possibly reducing ceilings and vsby to IFR or even briefly LIFR at times. The fog should lift after sunrise Monday morning with VFR conditions then expected through 18Z. Surface winds will be light and somewhat variable today and tonight, then more predominately light southeasterly on Monday. DS/12 && .MARINE... Issued at 351 AM CDT Sun Apr 27 2025 A light and variable, diurnally driven flow is expected into the coming week. As onshore flow becomes established Tuesday and remains so through the rest of the week, winds remain light to at times moderate, with a slow increase in waves as swell from the Gulf increases. && .PRELIMINARY POINT TEMPS/POPS... Mobile 65 86 65 86 66 85 68 83 / 10 0 0 0 0 0 10 20 Pensacola 67 83 68 81 70 81 70 81 / 10 10 0 0 0 0 0 10 Destin 69 83 70 82 71 82 70 82 / 0 10 0 10 0 10 0 10 Evergreen 63 90 62 88 63 89 63 86 / 10 20 0 10 0 10 0 20 Waynesboro 63 89 62 89 63 89 65 86 / 10 10 0 10 0 10 10 50 Camden 63 88 63 88 63 88 65 85 / 10 20 0 10 0 10 0 30 Crestview 62 89 62 87 63 87 63 85 / 10 10 0 10 0 10 0 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 4:17 PM CDT | Special Weather Statement | MOB | Santa Rosa | 28 min |
| Apr 27, 4:29 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 46 min |
| Apr 27, 4:40 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 35 min |
| Apr 27, 5:12 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.